How are you?
Yes your symptoms are very likely to be related with the use of SSI for a prolonged period of time.
Please remember to consult your doctor before lowering the dose of your medication. It should be done only under medical supervision.
I agree with Dr. Noopur. I've been on Zoloft for eight years. But when they switched me over to Lexapro in the middle of that span, I got those brain zaps too. It was like a rapid electrical surge that went up my spine and kind of made a zing in my head. My body hummed. It was because I was changing dosage. So, if you keep going on and off the SSRIs, you will have those brain zaps. I also think Lexapro is a stronger version of Zoloft, so if you gotta be on them, you can try the sister drug Zoloft, and you'll have less side effects, especially at a lower dose, like between 50 and 100mg.
I also feel like you do about antidepressants. I wish I had never gotten on the SSRIs, mainly because I still have depression. It helps with other things, tho. But years and years ago, when I got depressed, they would temporarily put me on tricyclics for a month or so, and then take me off them, and I would be depression-free. But the SSRIs are almost a kind of life medicine, and I think that's because it is so hard to get off them. I think you should either stay on them or stay off them, and if you find yourself wanting to go back on them after you've been off for a while, perhaps you should ask yourself why you're doing that, and perhaps try a different type of antidepressant than the SSRI. But keep in mind that the tricyclics will make you hungry.
I myself want to do exactly that, get some serious weekly psychotherapy and use tricyclics, but I've been thru so much, I'm going to wait about a year before I rock the boat, because just in the last six months I have finally reached a place with the many medications I take, to where I'm stable... but still depressed.
thanks for your input. What I meant by on and off with the meds means I had my first treamtent 8 years ago for 1 year. got off of it, and remained with brain zaps up until my second treatment 2 years ago. Now that I am getting off of it second time around, I am concerned that I will have more "permanent" side effects with me eventhough off meds.
I finally come to acceptance with the fact that there is no cure for depression, and that unfortunately the meds are only a band aid, you may feel "ok" while on it but once you get off, back to square one. I have been taking 5HTP under the supervison on my MD who is specialized in easten medecine. It's been helping me tremendouslly through the pain of withdrawl. Anyway, thank you.